Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 5, 2019, 8:21 PM CDT for Harper County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 5, 2019, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
County Harper County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470
WWUS83 KICT 060121
SPSICT
Special Weather Statement
National Weather Service Wichita KS
821 PM CDT Wed Jun 5 2019
KSZ091-092-060215-
Harper KS-Sumner KS-
821 PM CDT Wed Jun 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Harper County in south central Kansas...
Northwestern Sumner County in south central Kansas...
* Until 915 PM CDT.
* At 820 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Conway Springs to near Harper...and moving south at 15 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Wellington, Anthony, Harper, Conway Springs, Attica, Argonia,
Mayfield, Milan, Danville, Freeport, Riverdale, Runnymede, Crystal
Springs and Wellington Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3736 9829 3739 9819 3739 9781 3747 9781
3747 9742 3730 9735 3704 9818
TIME...MOT...LOC 0120Z 359DEG 11KT 3743 9766 3725 9805
$$
HOWERTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 5, 7:03 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 5, 7:03 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Wichita KS 703 PM CDT Wed Jun 5 2019 .SHORT TERM...(Tonight through Saturday night) Issued at 256 PM CDT Wed Jun 5 2019 Mid/upper level low over New Mexico will move eastward across the southern Plains late tonight through Thursday. The forecast area will be situated within the northern portion of the pin-wheeling low circulation characterized by rather weak flow. Diurnal heating should result in moderate to perhaps strong instability with little to no cap. While there should be a few early morning showers and storms around, expect a diurnal uptick in coverage by midday through the late afternoon. Environment will be conducive to pulse-type storms with slow, perhaps chaotic movement with main risk localized heavy rainfall and gusty down-burst winds. Shower/isolated storm chances will linger into Thursday night and mainly east of the turnpike on Friday, as the low moves eastward into Arkansas. Saturday looks like a dry and seasonably warm day with central Kansas situated in a relative col at mid-levels between the departing low, northern Rockies trof, and ridges over the Great Lakes and Rio Grande/Mexico. The aforementioned northern Rockies upper trof will move eastward across the northern Plains Saturday night with the associated surface cold front and storms chances moving into central Kansas. Darmofal .LONG TERM...(Sunday through Wednesday) Issued at 256 PM CDT Wed Jun 5 2019 The upper trof will continue to move eastward across the Upper Midwest on Sunday and deepen over the Great Lakes into Monday as the main upper low/vortex deepens over Nunavut in north central Canada. Much cooler air will advect south across the area in the wake of the associated cold front later Sunday into early Monday. Additional shortwaves will drop southeast in the developing northwest flow with another upper trof amplifying across the Upper Midwest/Mississippi Vally by mid-week. Overall, temperatures will average below climo thru mid-week with a reinforcing front and modest precip chances late Tuesday into early Wednesday. KED && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 703 PM CDT Wed Jun 5 2019 Chances of scattered thunderstorms expected throughout the entire TAF period at all sites. Thunderstorms have formed in a SW to NE line from south and east of KICT to near and just north of KCNU. Additional pulse thunderstorms have impacted or have been in the vicinity of KICT and KCNU. These storms have had rather slow chaotic storm motions. Some of these storms could produce strong to severe winds and hail. Chances of scattered showers and thunderstorm activity will continue overnight and through tomorrow, with increasing chances of storms tomorrow afternoon. Aside from scattered thunderstorm potential, expecting VFR conditions throughout the TAF period at all sites except KCNU. Decent chances for MVFR ceilings tomorrow morning at KCNU. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 81 64 82 / 40 60 30 20 Hutchinson 65 81 63 82 / 40 60 30 10 Newton 65 81 63 80 / 40 60 30 20 ElDorado 65 81 64 80 / 40 60 40 20 Winfield-KWLD 65 80 64 81 / 50 70 50 20 Russell 63 82 61 83 / 40 60 20 10 Great Bend 63 81 61 82 / 40 60 20 0 Salina 66 84 63 83 / 40 60 20 10 McPherson 65 82 63 82 / 40 60 30 10 Coffeyville 67 82 66 82 / 40 60 60 30 Chanute 66 82 65 81 / 40 60 50 30 Iola 66 82 65 81 / 40 60 50 30 Parsons-KPPF 67 82 66 82 / 40 60 60 30 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KED LONG TERM...KED AVIATION...KMB
Hazardous weather outlook, Jun 5, 3:45 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 345 PM CDT Wed Jun 5 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 345 PM CDT Wed Jun 5 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Widely scattered thunderstorms are possible. Storms this evening could contain small hail, wind gusts to 55 mph and locally heavy downpours. Water levels remain high on area rivers and creeks, though have dropped below flood stage for now. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous thunderstorms are expected on Thursday. Some of these storms in the afternoon could contain locally heavy rainfall and gusty outflow winds to 55 mph. Chances for thunderstorms will linger on Friday for locations mainly east of the Kansas turnpike. A locally strong storm is possible across southeast Kansas. Periodic chances for thunderstorms will be possible, mainly west of the Kansas turnpike, Saturday night through Tuesday. While severe storms are not anticipated, a few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Jun 5, 6:30 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wichita KS
630 PM CDT Wed Jun 5 2019
KSZ092-093-060000-
Cowley KS-Sumner KS-
630 PM CDT Wed Jun 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Cowley County in south central Kansas...
Northeastern Sumner County in south central Kansas...
* Until 700 PM CDT.
* At 628 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Udall...
moving north at 5 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Mulvane, Belle Plaine, Oxford, Udall and Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3727 9724 3740 9731 3747 9728 3747 9691
3728 9702
TIME...MOT...LOC 2329Z 193DEG 6KT 3734 9716
HOWERTONSpecial weather statement, Jun 5, 6:39 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Wichita KS 639 PM CDT Wed Jun 5 2019 KSZ083-060015- Sedgwick KS- 639 PM CDT Wed Jun 5 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Central Sedgwick County in south central Kansas... * Until 715 PM CDT. * At 636 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over West Wichita, or near Goddard. this storm was nearly stationary. wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Wichita, Haysville, Park City, Valley Center, Goddard, Maize, Colwich, Downtown Wichita, Andale, West Wichita, Eisenhower National Airport, South Wichita, Lake Afton and Oaklawn. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3754 9730 3753 9766 3782 9767 3783 9730 TIME...MOT...LOC 2338Z 210DEG 3KT 3769 9749 HOWERTON
Special weather statement, Jun 5, 7:04 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Wichita KS 704 PM CDT Wed Jun 5 2019 KSZ069-083-060030- Butler KS-Sedgwick KS- 704 PM CDT Wed Jun 5 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Butler County in south central Kansas... Southeastern Sedgwick County in south central Kansas... * Until 730 PM CDT. * At 703 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Rose Hill...moving north at 15 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Derby, Mulvane, Rose Hill, Douglass and Mcconnell Air Force Base. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3762 9727 3762 9694 3748 9699 3748 9725 TIME...MOT...LOC 0004Z 184DEG 11KT 3749 9714 HOWERTON
Special weather statement, Jun 5, 7:29 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Wichita KS 729 PM CDT Wed Jun 5 2019 KSZ083-060130- Sedgwick KS- 729 PM CDT Wed Jun 5 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Sedgwick County in south central Kansas... * Until 830 PM CDT. * At 725 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall over Haysville... moving north at 15 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with the storm. * Locations impacted include... Wichita, Derby, Haysville, Mulvane, Goddard, Clearwater, Garden Plain, Downtown Wichita, Eastborough, Viola, West Wichita, Eisenhower National Airport, Mcconnell Air Force Base, South Wichita, Oaklawn and Lake Afton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3769 9771 3769 9726 3748 9725 3747 9770 TIME...MOT...LOC 0025Z 184DEG 11KT 3754 9738 HOWERTON
Special weather statement, Jun 5, 8:00 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Wichita KS 800 PM CDT Wed Jun 5 2019 KSZ069-060145- Butler KS- 800 PM CDT Wed Jun 5 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Butler County in south central Kansas... * Until 845 PM CDT. * At 759 PM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from El Dorado to near Andover...and moving north at 20 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... El Dorado, Andover, Augusta, Rose Hill, Towanda, Benton, El Dorado Airport, Santa Fe Lake, El Dorado Lake, El Dorado State Park and Augusta Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3787 9715 3802 9677 3778 9668 3759 9715 TIME...MOT...LOC 0100Z 201DEG 17KT 3781 9685 3767 9710 HOWERTON
Special weather statement, Jun 5, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
821 PM CDT Wed Jun 5 2019
KSZ091-092-060215-
Harper KS-Sumner KS-
821 PM CDT Wed Jun 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Harper County in south central Kansas...
Northwestern Sumner County in south central Kansas...
* Until 915 PM CDT.
* At 820 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Conway Springs to near Harper...and moving south at 15 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Wellington, Anthony, Harper, Conway Springs, Attica, Argonia,
Mayfield, Milan, Danville, Freeport, Riverdale, Runnymede, Crystal
Springs and Wellington Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3736 9829 3739 9819 3739 9781 3747 9781
3747 9742 3730 9735 3704 9818
TIME...MOT...LOC 0120Z 359DEG 11KT 3743 9766 3725 9805
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:04 PM CDT | Special Weather Statement | ICT | Butler | 26 min |
| Jun 5, 7:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 61 min |
| Jun 5, 8:00 PM CDT | Special Weather Statement | ICT | Butler | 45 min |
| Jun 5, 8:50 PM CDT | Special Weather Statement | ICT | Butler | 55 min |
| Jun 5, 9:01 PM CDT | Special Weather Statement | ICT | Chase | 59 min |
| Jun 5, 9:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 32 min |
| Jun 5, 9:29 PM CDT | Areal Flood Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 12 hr |
| Jun 5, 10:17 PM CDT | Special Weather Statement | ICT | Chase | 58 min |
| Jun 5, 10:27 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood | 12 hr |
| Jun 6, 3:08 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 9 more | 25 hr |
| Jun 6, 4:34 AM CDT | Areal Flood Warning | ICT | Lincoln | 6 hr |
| Jun 6, 8:17 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sumner | 11 hr |
| Jun 6, 8:28 AM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 5 hr |
| Jun 6, 1:12 PM CDT | River Flood Warning | ICT | Cowley | 13 hr |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.